Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have seizure, MRI normal, EEG shows problems in brain. Prescribed Valance. Can I lead a normal life?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
my son , 21 years of age had his first seizure during last November 2011. My neurologist prescribed no medicine and my son had his second seizure during August 2012. MRI is normal but EEG showed problems on the left side of brain. He has been prescribed valance od 750mg every night. What will be the future of my son? Can he lead a normal life? Can he exert? He used to go to Gym which is stopped now. Can we reduce the dosage if it is not recurred? What are the chances of another seizure if tablet is taken correctly? Can he drive car/motorcycle while taking valance od ? Asked by- Krishnamoorthy sv
Posted Tue, 25 Sep 2012 in Epilepsy
Answered by Dr. Sourav Ganguly 56 minutes later
Thanks for your query.
We always try to avoid antiepileptic drugs in first attack but should be started if second attach happened.
The dug choice is also perfectly right.
Now about your various questions-
1.     Your son future is good. He can do all day to day activities like others childlike go to gym, reading, playing etc. Please do a IQ test for him.
2.     Never reduce the dose of the drug without neurologist opinion though patient is in stable. We usually continue antiepileptic drugs 5 years till the last seizure attack occur.
3.     If he take valproate regularly in adequate dosage though there are chance of exacerbation of the disease in 5-15% ceases requiring combination of another anti-epileptic drugs.
4.     He can drive car/motorcycle while taking valproic acid if he is symptomatically fine?
Consult with your Neurologist for final opinion.
Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Wish you a speedy recovery.

Best Wishes,
Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor